I guess I am still perimenopausal. My last period was in September. My gyn started me on a progesterone cream for some abnormal hormone levels and to hopefully help with anxiety/depression. I use it for 3 weeks, off for 1 week, then repeat it. So far, I've just used it for this one cycle and restarted just today and today, I started bleeding. Not sure if it is related to the cream or a period. My gyn did say if bleeding started, to call her and she may have to adjust the dose or something like that. Not sure if I should call her right away or not. I'm thinking more of waiting a few more days, since the weekend is near, maybe calling on Monday if bleeding is still there. Thanks.
It is always difficult to answer specific questions for a person without knowing all the history about them. So I'll try to answer in general. In perimenopause, a woman is making estrogen, but not progesterone. Giving her progesterone will often cause bleeding. The bleeding causes the lining to shed which prevents buildup of the lining that could otherwise lead to uterine cancer. So what you are describing might be totally normal and to be expected.
To be certain, it is a good idea to contact your doctor on Monday and see what he or she thinks since they know more about you and why they gave you the progesterone. But is sounds like waiting till Monday should not be a problem.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.